advertisement
 

  Back to Ask the Diabetes Team Ask the Diabetes Team
Question:

From Bethel, Connecticut, USA:

I am a middle aged male, diagnosed with type 2 diabetes three months ago (treated with a sulfonylurea). My blood sugars are in good control (fasting average 111 mg/dl [mmol/L] for three months), but I have had three episodes (which last about eight seconds) of my left arm jerking uncontrollably in the last six weeks. The episode last week was I felt as if someone had tied a rope around my waist and knocked me backwards to the ground. I had no control, hit my head and believe I passed out for a few seconds. I Immediately took my blood pressure which and it was normal and checked my sugar which was 60 mg/dl [mmol/L].

I have had a CAT scan and EEG, both of which were normal, and I am scheduled for an MRI and an MRA. My neurologist is trying to rule things out since he can't put his finger on what caused this to happen.

Could these seizures have been caused by low sugar?

Answer:

I am not sure. Obviously, low sugars can cause seizures. It sounds that if you had a seizure, in a form we refer to as a complex partial seizure. To rule out a potential relationship to hypoglycemia, I would make sure and check more frequently.

JTL

[Editor's comment: Your situation might well be clarified by monitoring sugar levels continuously for several days to try to sort out what's happening in more detail. See The Continuous Glucose Monitoring System. WWQ]

DTQ-20010806114356
Original posting 8 Aug 2001
Posted to Hypoglycemia

  
advertisement


                 
  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:24
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.